How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

I recently weaned off Efferor XR that I has been on for approx

Resolved Question:

I recently weaned off Efferor XR that I have been on for approx 6 years.Still, one month later I feel dizzy most of the time,It's not severe but noticable and very annoying.What do you think this is caused from, and should I go back on medication for the chemical imbalances in the brain.How do I know if and when chemical imbalances are still there?Also would a natural hormone help at all?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 6 years ago.
Effexor XR takes quite a bit of time for people to get off of. I would suggest you either
  1. Give it 2-3 weeks and see how you feel
  2. Try 37.5 mg of effexor and see if it helps
  3. Have Blood pressure checked - may be low
You may need to go back on medication. There are absolutely no tests to check for chemical imbalance in brain - we have to go by symptoms. You can get blood levels, but they have no relevance to brain function.

Natural hormones are more likely to confuse things than help.

Dizziness may be due to anxiety or return of symptoms.

I mostly recommend you see your family doctor to rule-out medical causes. If it persists (more than couple weeks) I would try going back on medication under medical supervision.
Dr. Ed Wilfong and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions